Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Can MMR vaccine be given when child is on Allegra for recurring allergic cough?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1709 Questions
Hi..My kid is 16 months old and is having allergic cough for a while now. The doctor has put him on Allegra and it suits him. His symptoms go down with Allegra. He was on a 10 day course for the same. However once I stopped it his symptoms re-appeared so the doc suggest another 7 days once a day. He has also advised to start him on Septilin syrup to build immunity. Meanwhile his MMR vaccine is due. Can I give him the vaccine while he is still on Allegra or should I wait for hte allegra course to be over and then give him the MMR vaccine. Also till what age can MMR vaccine be given.
Posted Wed, 22 Jan 2014 in Child Health
Answered by Dr. Arun 37 minutes later
Brief Answer: Do not delay MMR Detailed Answer: Hi Thanks for writing to healthcare magic. Do not delay MMR vaccine. It's very important as it protects against three important diseases measles mumps and rubella. You can give MMR while your kid is on allegra. MMR can given at any age even if delayed. But why delay? Wishing your kid the very best Regards Dr Arun
Above answer was peer-reviewed by
Follow-up: Can MMR vaccine be given when child is on Allegra for recurring allergic cough? 16 minutes later
Also are there changes that the kid will get fever/soreness at injection site on administration of MMR vaccine?
Answered by Dr. Arun 16 minutes later
Brief Answer: Possible but usually mild Detailed Answer: It's possible to get mild fever and redness . It's a live vaccine. Do not worry. You can give paracetamol drops 1.2 ml if she gets fever every 6 hours. Arun
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor